Alert archive / Illinois / Special Weather Statements in 2016

Special Weather Statement, NWS St. Louis, MO

August 5, 2016Adams County, Brown County, Pike County, Illinois

NWS St. Louis, MO issued this special weather statement at Aug 5, 2016, 12:14 AM CDT for Adams County, Brown County, Pike County, Illinois. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 5, 2016, 12:14 AM CDT (05:14 UTC)
Expired
Aug 5, 2016, 1:15 AM CDT
In force
61 min
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Pike County, IL

The radar

The St Louis radar (KLSX), 134 km from the middle of the area, began a volume at 05:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2016-08-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1172 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2016-08-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 89 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1172 J/kg
Mixed-layer CIN
-121 J/kg
Mixed-layer LCL
1357 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
89 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.2
Supercell composite
7.0

Open this sounding in Storm Lab

The text

As transmitted.

373 
WWUS83 KLSX 050514
SPSLSX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT FRI AUG 5 2016
 
ILZ095>097-050615-
BROWN IL-PIKE IL-ADAMS IL-
1214 AM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIKE...ADAMS AND BROWN COUNTIES
IN WEST CENTRAL ILLINOIS UNTIL 115 AM CDT...

AT 12 AM CDT...THE AUTOMATED WEATHER STATION IN MOUNT STERLING REPORTED
A WIND GUST OF 51 MILES PER HOUR.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...PITTSFIELD...MOUNT STERLING...BARRY...
GRIGGSVILLE...CAMP POINT...PAYSON...PLEASANT HILL...MENDON...
CLAYTON...GOLDEN...ATLAS...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...
LA GRANGE...KINGSTON AND INDEPENDENCE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 172 BETWEEN EXITS 2 AND 19.
 INTERSTATE 72 BETWEEN EXITS 4 AND 35.

THIS ALSO INCLUDES  SILOAM SPRINGS STATE PARK.
 
LAT...LON 4020 9119 4013 9091 4011 9091 4007 9068
      4005 9067 4003 9061 3998 9060 3998 9051
      3971 9065 3954 9057 3940 9062 3941 9097
      3954 9110 3954 9114 3972 9136 3979 9136
      3985 9144 3993 9142 4003 9149 4020 9150
TIME...MOT...LOC 0512Z 329DEG 46KT 4030 9112 3995 9030 

$$

MILLER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this special weather statement went out at Aug 5, 12:05 AM CDT, 9 minutes earlier.

Area forecast discussion, Aug 5, 12:05 AM CDT, 9 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
1205 AM CDT FRI AUG 5 2016

.UPDATE...
Issued at 906 PM CDT Thu Aug 4 2016

Isolated thunderstorms over southeastern Missouri have gradually
diminished with the loss of daytime heating. Have slowed the onset
of thunderstorms into the northern CWA to later this evening and
overnight based on the current radar trends.   Otherwise...
temperatures will continue to fall the rest of night, particularly
in northeast Missouri and west central Illinois where the
convective outflow will move into the area.

Britt

&&

.SHORT TERM...  (Through Late Tonight)
Issued at 338 PM CDT Thu Aug 4 2016

Will start off dry and mostly clear for this evening with
temperatures still in the 80s to low 90s. Then as next system
approaches later this evening, will see an increase in clouds with
storms developing ahead of cold front. Storms to move into northeast
Missouri/west central Illinois just after midnight and slowly slide
south reaching central Missouri towards daybreak. In the meantime,
storms to diminish as they approach I-70 as atmosphere becomes a bit
more capped and initial shortwave that triggers activity moves off
to the east. Overnight lows will be mild in the low to mid 70s.

Byrd

.LONG TERM...  (Friday through Next Thursday)
Issued at 338 PM CDT Thu Aug 4 2016

Convection is expected on Friday as a cold front drops
southeastward through our forecast area.  May have high heat indices
again across southeast MO and southwest IL Friday afternoon.  Not
planning on issuing a heat advisory for this area as convective
cloud debris in the morning and at least scattered convection during
the afternoon across this area should keep temperatures from getting
too hot, although dew points should be quite high just ahead of the
front. The front should make it into southern portions of MO and IL
by early Friday evening.  May have a continued threat for convection
Friday night, mainly across southeast MO and southwest IL.  A
surface ridge will be build into the area Friday night and Saturday
and this should bring slightly cooler temperatures and lower
humidities, particularly to northeast MO and west central IL. The
threat for convection should shift to mainly the western or
southwestern portion of the forecast area due to low-mid level warm
air advection where the best low level moisture and instability will
exist. Warmer temperatures can be expected for the next work week as
the surface ridge shifts east of the area and southerly surface
winds return. Should get at least scattered diurnal convection
during the afternoon and early evening hours. Depending on the
strength of the upper level ridge may still get shortwaves
overtopping the ridge leading to possible nocturnal MCS activity
for parts of our area.

GKS

&&

.AVIATION...  (For the 06z TAFs through 06z Friday Night)
Issued at 1152 PM CDT Thu Aug 4 2016

Line of thunderstorms now moving south through northeast Missouri
and west central Illinois will affect KUIN early in the TAF period
with brief MVFR/IFR ceilings and visibilities. Expect this line
to hold together and affect KCOU toward 08Z, but begin to diminish
as it approaches the St. Louis terminals. Additional thunderstorms
may redevelop tomorrow along the front and will most likely affect
the St. Louis terminals, and have included a VCTS during the mid-
afternoon hours there. These storms are occurring because of a
cold front that is moving from north to south across the area.
Winds will shift gradually from south to north as the front passes
through.

SPECIFICS FOR KSTL: Expect line of storms north of the terminal to
gradual diminish as it moves slowly south. So...still expect
mainly dry and VFR conditions through midday on Friday before a
cold front moves through the area. Scattered thunderstorms will
develop along the front. Then mainly dry and VFR conditions are
expected the rest of the TAF period behind the front.

Britt

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Aug 4, 8:01 PM CDT, 4 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAINT LOUIS MO
801 PM CDT THU AUG 4 2016

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-051115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO-
SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
801 PM CDT THU AUG 4 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY AFTERNOON AND
EVENING ACROSS PARTS OF EASTERN MISSOURI AND WESTERN ILLINOIS.
THE PRIMARY THREAT WILL BE DAMAGING WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

BRITT

In the hours before

Special weather statement, Aug 5, 12:14 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 AM CDT FRI AUG 5 2016

ILZ095>097-050615-
BROWN IL-PIKE IL-ADAMS IL-
1214 AM CDT FRI AUG 5 2016

...SIGNIFICANT WEATHER ADVISORY FOR PIKE...ADAMS AND BROWN COUNTIES
IN WEST CENTRAL ILLINOIS UNTIL 115 AM CDT...

AT 12 AM CDT...THE AUTOMATED WEATHER STATION IN MOUNT STERLING REPORTED
A WIND GUST OF 51 MILES PER HOUR.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
QUINCY...HANNIBAL...PITTSFIELD...MOUNT STERLING...BARRY...
GRIGGSVILLE...CAMP POINT...PAYSON...PLEASANT HILL...MENDON...
CLAYTON...GOLDEN...ATLAS...FALL CREEK...BEVERLY...BUCKHORN...ADAMS...
LA GRANGE...KINGSTON AND INDEPENDENCE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 172 BETWEEN EXITS 2 AND 19.
 INTERSTATE 72 BETWEEN EXITS 4 AND 35.

THIS ALSO INCLUDES  SILOAM SPRINGS STATE PARK.

LAT...LON 4020 9119 4013 9091 4011 9091 4007 9068
      4005 9067 4003 9061 3998 9060 3998 9051
      3971 9065 3954 9057 3940 9062 3941 9097
      3954 9110 3954 9114 3972 9136 3979 9136
      3985 9144 3993 9142 4003 9149 4020 9150
TIME...MOT...LOC 0512Z 329DEG 46KT 4030 9112 3995 9030

MILLER

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 3:12 AM CDTAreal Flood AdvisoryLSXLewis3 hr
Aug 5, 5:30 AM CDTAreal Flood AdvisoryLSXMarion, Monroe, Ralls, Shelby3 hr
Aug 5, 7:41 AM CDTAreal Flood AdvisoryLSXAudrain3 hr
Aug 5, 11:06 AM CDTRiver Flood WarningLSXMarion39 hr
Aug 5, 6:12 PM CDTAreal Flood AdvisoryLSXOsage5 hr
Aug 5, 6:30 PM CDTSpecial Weather StatementLSXCrawford45 min
Aug 5, 6:39 PM CDTFlash Flood WarningLSXOsage5 hr
Aug 5, 6:54 PM CDTRiver Flood WarningLSXLewis66 hr

Nearby

Special Weather Statements in Illinois, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.